Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 87, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 14, 1997, 9:20 PM EDT for Baker County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 1997, 9:20 PM EDT (01:20 UTC)
- Expired
- Jun 14, 1997, 9:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Baker County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 9:33 PM EDT | Thunderstorm Wind | Newton, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 150120 RRA SVRTLH GAC007-150145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 920 PM EDT SAT JUN 14 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 945 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST GEORGIA ...BAKER COUNTY AT 915 PM EDT WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM IN BAKER COUNTY NEAR ELMODEL. THIS STORM WAS MOVING TO THE EAST NORTHEAST AT 35 MPH. THIS STORM WILL LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF YOU vARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:15 PM EDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jun 14, 3:15 PM EDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 315 PM EDT SAT JUN 14 1997 STRONG S/WV MOVG ACRS TN VLY AND NRN DIXIE STATES ATTM RESULTING IN CPL OF WATCH BOXES AFFECTING CNTYS IN NRN PRTNS OF CWA. A FEW STORMS COMING WITHIN VIEW OF 88DS ATTM...BUT CONVECTION FIRING UP ACRS CNTRL AL/GA MAY GENERATE OUTFLOW BNDRYS THAT WILL LIKELY TRIGGER SOME STORMS FARTHER TO THE S LATER IN THE DAY. WHEN C-BRZ GETS GOING THIS AFTN... AND IF IT GETS AS FAR N TDY AS I DID YESTERDAY...COLLISION WITH OUTFLOW BNDRYS COULD BE IMPRESSIVE. MDLS SHOW S/WV MOVG INTO THE ATLANTIC WTRS WITH SFC TROF AXIS DRAPED ACRS FCST AREA ON SUN...WITH TROF EVENTUALLY PUSHING JUST S OF FCST AREA BY THE END OF THE FCST PRD. FOR POPS THNK A CHANCE OF SHWRS/TSTMS FOR TONITE UNTIL LATE SEEMS REASONABLE...SAY 30-40 PCNT OR SO ACRS NRN SECTIONS OF FA (SE AL/SW AND S CNTRL GA) ...AND 20-30 PCNT FOR THE REMAINDER OF FA. FOR SUN WOULD LIKE TO KEEP 20-30 PCNT POPS IN FL BIG BEND AND PNHNDL DUE TO PROXIMITY OF TROF AXIS. OTHERWISE TEMPS FROM FWC GUIDANCE NXT CPL OF DYS LOOK GOOD. 05
In the hours before
Local storm report, Jun 14, 8:57 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FLORIDA
900 PM EDT SAT JUN 14 1997
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1802 PM PLEASANT HILL GA WIND DAMAGE
06/14/97 TERRELL PUBLIC REPORT OF FEW TREES
DOWNED IN THE CITY OF
PLEASANT HILL.
1825 PM LEESBURG GA .75 INCH HAIL
06/14/97 LEE LEE COUNTY WARNING POINT
EXPERIENCED DIME-SIZE HAIL
IN THE CITY OF LEESBURG.
1825 PM LEESBURG GA WIND DAMAGE
06/14/97 LEE LEE COUNTY WARNING POINT
REPORTED TREES DOWNED
NORTH ON" HWY 195... TREE
DOWNED ON SMITHVILLE ROAD
AND FEW TREES DOWNED
AROUND THE CITY.Local storm report, Jun 14, 9:00 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FLORIDA
900 PM EDT SAT JUN 14 1997
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1802 PM PLEASANT HILL GA WIND DAMAGE
06/14/97 TERRELL PUBLIC REPORT OF FEW TREES
DOWNED IN THE CITY OF
PLEASANT HILL.
1825 PM LEESBURG GA .75 INCH HAIL
06/14/97 LEE LEE COUNTY WARNING POINT
EXPERIENCED DIME-SIZE HAIL
IN THE CITY OF LEESBURG.
1825 PM LEESBURG GA WIND DAMAGE
06/14/97 LEE LEE COUNTY WARNING POINT
REPORTED TREES DOWNED
NORTH ON HWY 195... TREE
DOWNED ON SMITHVILLE ROAD
AND FEW TREES DOWNED
AROUND THE CITY.The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 11:21 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.